Alert archive / Oregon / High Wind Warnings in 2006
High Wind Warning 25, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Nov 18, 2006, 2:31 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 19, 2006, 6:00 AM PST. It was in force for 12 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 18, 2006, 2:31 PM PST (22:31 UTC)
- In effect from
- Nov 19, 2006, 6:00 AM PST
- Expired
- Nov 19, 2006, 6:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 19, 3:22 PM PST | HEAVY RAIN 1.65 | N Langlois, OR | 8AM TO 3PM. |
| Nov 19, 4:17 PM PST | HEAVY RAIN 1.25 | 1 N Coos Bay, OR | 4PM TO 4PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.5 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 615 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 182231 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 231 PM PST SAT NOV 18 2006 ORZ021-191100- /O.UPG.KMFR.HW.A.0016.061119T1600Z-061119T2300Z/ /O.NEW.KMFR.HW.W.0025.061119T1400Z-061120T0200Z/ SOUTH CENTRAL OREGON COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE 231 PM PST SAT NOV 18 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TO DEVELOP ALONG THE SOUTH CENTRAL OREGON COAST SUNDAY MORNING AHEAD OF A POTENT PACIFIC COLD FRONT. WINDS ARE EXPECTED TO DECREASE SUNDAY EVENING BEHIND THE FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ022-191100- /O.NEW.KMFR.HW.W.0025.061119T1400Z-061120T0200Z/ CURRY COUNTY COAST- INCLUDING THE CITIES OF...BROOKINGS...HARBOR...GOLD BEACH 231 PM PST SAT NOV 18 2006 ...HIGH WIND WARNING IN EFFECT FROM 6 AM TO 6 PM PST SUNDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST SUNDAY. STRONG SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TO DEVELOP ALONG THE SOUTH CENTRAL OREGON COAST SUNDAY MORNING AHEAD OF A POTENT PACIFIC COLD FRONT. WINDS ARE EXPECTED TO DECREASE SUNDAY EVENING BEHIND THE FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ STOCKTON
3 follow-up statements
000 WWUS76 KMFR 191003 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 203 AM PST SUN NOV 19 2006 ORZ021-022-192300- /O.CON.KMFR.HW.W.0025.061119T1400Z-061120T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 203 AM PST SUN NOV 19 2006 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM PST THIS AFTERNOON FOR THE SOUTH CENTRAL AND CURRY COUNTY COAST... STRONG SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED TO DEVELOP ALONG THE SOUTH CENTRAL OREGON COAST THIS MORNING AHEAD OF A POTENT PACIFIC COLD FRONT. WINDS ARE EXPECTED TO DECREASE THIS EVENING BEHIND THE FRONT. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-192300- /O.NEW.KMFR.WI.Y.0027.061119T1500Z-061120T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 203 AM PST SUN NOV 19 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON FOR THE SHASTA VALLEY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. SOUTHERLY WINDS 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 50 MPH WILL DEVELOP IN THE SHASTA VALLEY TODAY AHEAD OF A STRONG PACIFIC FRONT MOVING ONTO THE OREGON COAST. WINDS ARE EXPECTED TO DECREASE THIS EVENING BEHIND THE FRONT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MWJ
000 WWUS76 KMFR 191917 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1117 AM PST SUN NOV 19 2006 ORZ021-022-200200- /O.CON.KMFR.HW.W.0025.000000T0000Z-061120T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1117 AM PST SUN NOV 19 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON FOR THE SOUTHERN OREGON COAST. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081-200000- /O.CON.KMFR.WI.Y.0027.000000T0000Z-061120T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1117 AM PST SUN NOV 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTHERLY WINDS 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 50 MPH ARE NOW OCCURRING IN THE SHASTA VALLEY AHEAD OF A STRONG PACIFIC FRONT MOVING ONTO THE OREGON COAST. WINDS ARE EXPECTED TO DECREASE THIS EVENING BEHIND THE FRONT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STOCKTON
000 WWUS76 KMFR 192231 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 231 PM PST SUN NOV 19 2006 ORZ021-022-200200- /O.NEW.KMFR.HW.A.0017.061121T0600Z-061121T1800Z/ /O.CON.KMFR.HW.W.0025.000000T0000Z-061120T0200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 231 PM PST SUN NOV 19 2006 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ CAZ081-200000- /O.CON.KMFR.WI.Y.0027.000000T0000Z-061120T0000Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 231 PM PST SUN NOV 19 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTHERLY WINDS 30 TO 40 MPH WITH OCCASIONAL GUSTS TO 50 MPH ARE NOW OCCURRING IN THE SHASTA VALLEY AHEAD OF A STRONG PACIFIC FRONT MOVING ONTO THE OREGON COAST. WINDS ARE EXPECTED TO DECREASE THIS EVENING BEHIND THE FRONT. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ STOCKTON
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 18, 2:00 PM PST, 31 minutes earlier.
Area forecast discussion, Nov 18, 2:00 PM PST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
200 PM PST SAT NOV 18 2006
.SHORT TERM...TODAY THROUGH TUESDAY NIGHT. A WEAK RIDGE CURRENTLY
OVER THE FORECAST AREA IS BRINGING DRY WEATHER...BUT THERE ARE
PLENTY OF MID AND UPPER LEVEL CLOUDS STREAMING OVER THE RIDGE AND
THROUGH THE FORECAST AREA. THIS...COMBINED WITH AREAS OF MORNING LOW
CLOUDS AND FOG...IS MAKING FOR A GLOOMY MORNING OVER MUCH OF THE
MEDFORD CWA.
THE RIDGE WILL BREAK TO THE EAST TODAY AND THE UPSTREAM TROUGH WILL
MOVE TOWARD THE COAST. THIS TROUGH WILL PARK OFFSHORE BETWEEN 130W
AND 140W...RESULTING IN STRONG SOUTHWEST FLOW ALOFT WITH EMBEDDED
SHORT WAVES. SO...EXPECT ROUNDS OF WIND AND RAIN WITH THE SHORT
WAVES. THE FIRST OF THESE WILL PUSH A COLD FRONT ONSHORE SUNDAY
EVENING. A HIGH WIND WATCH ALONG THE COAST AND GALE WARNINGS
OFFSHORE ARE CURRENTLY IN EFFECT FOR THIS SYSTEM. ANOTHER FRONT WILL
MOVE ONSHORE TUESDAY EVENING...AND THIS ONE WILL BE A SLOW MOVER
WITH SIGNIFICANT PRECIPITATION. STILL NOT EXPECTING MUCH IN THE WAY
OF FLOODING IN THE SHORT TERM...BUT THE WEST SIDE WILL SEE PLENTY
OF PRECIPITATION MONDAY NIGHT THROUGH WEDNESDAY...ESPECIALLY IN THE
COAST RANGE FROM CAPE BLANCO SOUTH.
.LONG TERM...WEDNESDAY THROUGH FRIDAY...THE UPPER LEVEL TROUGH WILL
REMAIN OVER THE EASTERN PACIFIC FOR ROUNDS OF LIGHT TO MODERATE
PRECIPITATION THROUGH THE PERIOD. A STRONG DISTURBANCE IS EXPECTED TO
ROTATE THROUGH THE TROUGH WEDNESDAY AND WEDNESDAY NIGHT WITH SNOW
LEVELS FALLING OVERNIGHT WEDNESDAY NIGHT. WILL NEED TO MONITOR THIS
PART OF THE FORECAST CLOSELY AS THANKSGIVING APPROACHES. THE MEDIUM
RANGE GFS AND ECMWF MODEL SOLUTIONS ARE CONVERGING ON A MORE
PROGRESSIVE PATTERN FRIDAY THROUGH THE WEEKEND. THIS WOULD BRING A
IN A CHANCE OF PRECIPITATION FROM THE CASCADES WEST...BUT NO STRONG
STORMS.
&&
.AVIATION...COAST...VFR EXCEPT FOR LOCALLY MVFR CONDITIONS AFTER
12Z SUNDAY MORNING AS A COLD FRONT APPROACHES. INLAND...VFR
EXCEPT LOCAL IFR CIGS/VSBYS IN FOG AND LOW STRATUS BETWEEN 06Z AND
16Z.
&&
.MFR WATCH/WARNING/ADVISORIES...
OR...HIGH WIND WARNING...ORZ021/022 6AM-6PM SUNDAY.
GALE WARNING...FLORENCE OR TO OR/CA BORDER 0-20 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE OR TO
OR/CA BORDER 0-60 NM THROUGH 12Z SUN.
CA...GALE WARNING...OR/CA BORDER TO PT ST GEORGE CA 0-60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR/CA BORDER
TO PT ST GEORGE CA 0-60NM THROUGH 12Z SUN.
&&
STOCKTONHazardous weather outlook, Nov 18, 2:49 AM PST, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 249 AM PST SAT NOV 18 2006 ORZ021-191400- SOUTH CENTRAL OREGON COAST- 249 AM PST SAT NOV 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY A STRONG PACIFIC COLD FRONT WILL BRING STRONG WINDS ONTO THE SOUTH CENTRAL OREGON COAST SUNDAY MORNING WHICH PROMPTS A HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON...SEE PRODUCT FOR DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BUNKER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 2:35 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 12 hr |
Nearby
High Wind Warnings in Oregon, 2006Every high wind warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.